MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1944
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently in progress.The investigation results will be submitted in a supplemental mdr.
 
Event or Problem Description
It was reported that the tip broke when the surgeon was pulling it out of the trocar.The device was not saved to be sent back.The broken tip did not fall into the patient though there was a switch to open surgery.There was no patient injury or surgical delay reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation as the device was not saved to be returned.A photograph taken by the complainant indicates the reported failure mode of jaw damage was confirmed.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: grasping on to too much or inappropriate tissue types or staples; improperly forcing open the jaws of the device; attempting to remove the device from the trocar with the jaws in the open position.The instructions for use (ifu) state: when this instrument is used with an energized endoscope, the leakage current from the instrument and the endoscope are additive.The patient may be exposed to unexpected levels of leakage current if this instrument is used with an energized endoscope that is not a type cf applied part.Contact between an active instrument electrode and any metal object (hemostats, staples, clips, retractors, etc.) may increase current flow and may result in unintended surgical effects, such as an effect at an unintended site or insufficient energy deposition.Pediatric applications and/or procedures performed on small anatomic structures may require reduce power settings.The higher the current flow and the longer the current is applied, the greater the possibility of unintended thermal damage to tissue, especially during use on small appendages.Electrical shock hazard - do not connect wet accessories to the generator.Position instrument cords to avoid contact with the patient or other leads.Do not wrap cords around metal objects.This may induce currents that can lead to shocks, fires, or injury to the patient or surgical team.Examine all ligasure system and instrument connections before using.Improper connections may result in arcing, sparks, accessory malfunction, or unintended surgical effects.Inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team, or cause damage to the instrument.If damaged, do not use.Confirm proper energy platform settings before proceeding with surgery.Do not use in the presence of flammable anesthetics or oxidizing gases (such as nitrous oxide (n2o) and oxygen) or in close proximity to volatile solvents (such as ether or alcohol) as explosion may occur.Connect adaptors and accessories to the electrosurgical unit only when the unit is off or in standby mode.Failure to do so may result in injury or electrical shock to the patient or operating personnel.Use caution when handling the instrument between uses to avoid accidental activation of the ligasure system.Do not place the instrument on the patient or drapes when not in use.Keep the cord free from the jaw and latch area of the instrument.Fire hazard - do not place instruments near or in contact with flammable materials (such as gauze or surgical drapes).Instruments that are activated or hot from use may cause a fire.When not using instruments, place them in a clean, dry, highly visible area not in contact with the patient.Inadvertent contact with the patient may result in burns.Do not use hybrid trocars that are comprised of both metal and plastic components.Capacitive coupling of rf current may cause unintended burns.When grasping or manipulating tissue without intending to activate the device, avoid excess pressure to the lever.Additional pressure after the first click will depress the activation button and deliver energy.Conductive fluids (e.G., blood or saline) in direct contact with or in close proximity to the instrument may carry electrical current or heat, which may cause unintended burns to the patient.Aspirate fluid from around the instrument jaws before activating the instrument.Keep the external surface of the instrument jaws away from adjacent tissue while activating the instrument or unintended injury may result.During a seal cycle, energy is applied to the tissue between the instrument jaws.This energy may cause water to be converted into steam.The thermal energy of steam may cause unintended injury to tissues in close proximity to the jaws.Care should be taken in surgical procedures occurring in confined spaces in anticipation of this possibility.The surface of the jaws may remain hot enough to cause burns after the rf current is deactivated.Inadvertent activation or movement of the activated instrument outside of the field of vision may result in injury to the patient or surgical team.Do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.Do not activate the instrument while instrument jaws are in contact with, or in close proximity to, other instruments including metal cannulas, as localized burns to the patient or physician may occur.Should the device become available for return, the investigation will be reopened.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key12291872
Report Number0001056128-2021-00043
Device Sequence Number3180761
Product Code NUJ
UDI-Device Identifier07613327504903
UDI-Public07613327504903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberLF1944
Device Catalogue NumberLF1944RR
Device Lot Number11784647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;